Hail, Monona
- When
- June 12, 10:58 AM CST
- Where
- Monona County, Soldier
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.983, -95.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 2:13 AM CST, 8 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 313 AM CDT TUE JUN 12 2001 MAIN FORECAST CONCERNS CONTINUE TO BE THUNDERSTORMS AND TEMPERATURES. IN THE SHORT TERM...RUC HAS DONE THE BEST JOB WITH CONVECTION... ORRECTLY LEAVING OUR CWA CAPPED OVERNIGHT. IT INDICATES INCREASING 850 WINDS FROM THE S THIS MRNG WITH N/S MOISTURE AXIS FROM SRN PLAINS TO CNTRL/E NEBRASKA INTERSECTING THE MAIN E/W AXIS FROM NORTHEAST NEB INTO SRN WI...WITH VERY STRON THETA E ADVN FROM N CNTRL NEB INTO SERN SD. THIS SUGGESTS THAT SFC FRONT CURRENTLY LNK AND OMA VCNTY WILL BEGIN MOVING NORTH...AND CURRENT TSTMS IN WESTERN NEB WILL TEND TO DEVELOP NORTHEAST INTO BEST THETA E ADVN...POSSIBLY CLIPPING OUR NW COUNTIES. HOT TEMPS IN LOW-MID 90S SHOULD PREVAIL AGAIN TODAY ALONG AND S OF THE SFC FRONT. 850 TEMPS ARE SLIGHTLY COOLER THAN YDA...BUT NOT MUCH. FRONT MAY NOT MAKE IT THRU FAR NORTHERN COUNTIES. WILL BE INFLUENCED BY 06Z MESOETA WHEN AVBL. THREAT VERY STRONG CONVECTION DEVELOPS BY LATE AFTN NEAR AND N OF THE FRONT AS INCREASING LOW LEVEL MOISTURE AND HOT CAP AT MID LEVELS RESULT IN VERY UNSTABLE AIRMASS. AM IN GENERAL AGREEMENT WITH SPC SCENARIO...BUT FEEL THAT CAP IS LIKELY TO BE STRONG ENOUGH TO PUSH BEST CONVECTIVE THREAT SOMEWHAT FARTHER NORTH. WHILE CONVECTIVE THREAT CONTINUES IN THE NORTH TONIGHT...CENTRAL AND SRN ZONES LOOK QUITE WARM WITH MID LEVEL CAP HOLDING AND STRONG LLJ DEVELOPING. SE AND CENTRAL ZONES APPEAR TO HAVE BEST CHC TSTMS WED AFTERNOON AND NIGHT AS 850 MB MOIST AXIS MOVES SLOWLY EWD INTO THE AREA...700 CAP ERODES...AND UPPER DIVERGENCE IS SUGGESTED WITH VIGOROUS CLOSED 500 MB LOW APPROACHING ALONG WITH FAVORABLE QUAD OF JET SPEED MAX. NW ZONES APPEAR TO HAVE A LOWER POP AS SFC FRONT PASSES THRU EARLIER IN THE DAY. THE TIMING OF THIS FRONT IS SOMEWHAT UNCERTAIN BY THEN...HOWEVER...AND MODELS DIFFER SUBSTANTIALLY IN DETAILS.) THEY HAVE TENDED TO BE TOO FAST RECENTLY...BUT NEW ETA ACTUALLY SPED UP WEST COAST SYSTEM FROM PREVIOUS RUN...AND NEW MRF/AVN ARE FASTER THAN ECMWF. NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 558 AM CDT TUE JUN 12 2001 THERE IS GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATE THIS AFTERNOON AND EARLY TONIGHT OVER NORTHEAST NEBRASKA...AND A SLIGHT CHANCE FROM EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA. A WARM FRONT IS FORECAST TO LIFT INTO NORTHEAST NEBRASKA THIS AFTERNOON. HOT...HUMID AND UNSTABLE AIR WILL BUILD TO THE SOUTH OF THE FRONT...BUT THUNDERSTORMS ARE EXPECTED TO BE SUPPRESSED BY A CAP OF WARM AIR ALOFT. THERE IS A GOOD CHANCE THAT THIS CAP WILL BE BROKEN IN NORTHEAST NEBRASKA IN THE LATE AFTERNOON OR EVENING... ESPECIALLY TO THE NORTHWEST OF A LINE FROM SCHUYLER TO DECATUR. IT IS LESS LIKELY THAT THE CAP WILL BREAK TO THE SOUTH OF THE WARM FRONT. DUE TO THE MOIST AND VERY UNSTABLE AIR BELOW THE CAP...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE A CHANCE TO BECOME SEVERE. THE GREATEST THREATS WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...BUT ENOUGH WIND SHEAR WILL BE AVAILABLE IN NORTHEAST NEBRASKA FOR TORNADOES TO BEY POSSIBLE. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1015 AM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM BANCROFT NE .75 INCH HAIL
06/12/01 CUMING REPORTED BY STORM
SPOTTER.
0915 AM 1 NE LYONS NE .75 INCH HAIL
06/12/01 BURT REPORTED BY PUBLIC.
0930 AM 1 NE ROSALIE NE .75 INCH HAIL
06/12/01 THURSTON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1121 AM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1026 AM THURSTON NE .75 INCH HAIL
06/12/01 THURSTON REPORTED BY PUBLIC.
1041 AM PENDER NE .75 INCH HAIL
06/12/01 THURSTON REPORTED BY PUBLIC.
1050 AM BANCROFT NE .75 INCH HAIL
06/12/01 CUMING REPORTED BY PUBLIC.
1055 AM ROSALIE NE .75 INCH HAIL
06/12/01 THURSTON REPORTED BY PUBLIC.
C
1059 AM BANCROFT NE .88 INCH HAIL
06/12/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1153 AM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1116 AM DECATUR NE .75 INCH HAIL
06/12/01 BURT REPORTED BY PUBLIC.
1120 AM 6 E LYONS NE .88 INCH HAIL
06/12/01 BURT REPORTED BY PUBLIC.T
1132 AM 5 S DECATUR NE .88 INCH HAIL
06/12/01 BURT
1135 AM BLENCOE IA 1.75 INCH HAIL
06/12/01 MONONA REPORTED BY PUBLIC.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1156 AM CDT TUE JUN 12 2001 STORM SPOTTERS ARE CURRENTLY NEEDED IN WEST CENTRAL IOWA TO THE AROUND AND NORTH OF MISSOURI VALLEY AND HARLAN. THE THUNDERSTORMS PRODUCING SEVERE WEATHER WILL MOVE EAST BY MID AFTERNOON. THERE GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATER THIS AFTERNOON AND EARLY TONIGHT OVER NORTHEAST NEBRASKA...AND A CHANCE FROM EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA. THUNDERSTORMS HAVE SHIFTED A FRONTAL BOUNDARY FROM SOUTHWEST NEBRASKA ALONG THE PLATTE RIVER AND EAST INTO IOWA AROUND AVOCA. THIS BOUNDARY WILL BE PUSHED SLOWLY NORTH DURING THE AFTERNOON AND EVENING AND THUNDERSTORMS ARE LIKELY TO REDEVELOP ALONG THIS FRONT. THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER IN NORTHEAST NEBRASKA...ESPECIALLY THIS EVENING AND TONIGHT. SOUTH OF THIS FRONT WARM AIR ALOFT WILL INHIBIT THE THE DEVELOPMENT OF THUNDERSTORMS. SOME BREAKDOWN OF THE CAPPING MAY OCCUR TONIGHT AND THERE IS SOME CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA LATE THIS AFTERNOON AND PARTICULARLY TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS SOME POSSIBILITY OF TORNADOES IN NORTHEAST NEBRASKA...ESPECIALLY TO THE WEST OF NORFOLK DURING THE LATE AFTERNOON AND EARLY THIS EVENING. POWERS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122215- HAZARDOUS WEATHER OUTLOOK...CORRECT FIRST PARAGRAPH NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1156 AM CDT TUE JUN 12 2001 STORM SPOTTERS ARE CURRENTLY NEEDED IN WEST CENTRAL IOWA TO THE NORTH OF MISSOURI VALLEY AND HARLAN. THE THUNDERSTORMS PRODUCING SEVERE WEATHER WILL MOVE EAST BY MID AFTERNOON. THERE GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATER THIS AFTERNOON AND EARLY TONIGHT OVER NORTHEAST NEBRASKA...AND A CHANCE FROM EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA. THUNDERSTORMS HAVE SHIFTED A FRONTAL BOUNDARY FROM SOUTHWEST NEBRASKA ALONG THE PLATTE RIVER AND EAST INTO IOWA AROUND AVOCA. THIS BOUNDARY WILL BE PUSHED SLOWLY NORTH DURING THE AFTERNOON AND EVENING AND THUNDERSTORMS ARE LIKELY TO REDEVELOP ALONG THIS FRONT. THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER IN NORTHEAST NEBRASKA...ESPECIALLY THIS EVENING AND TONIGHT. SOUTH OF THIS FRONT WARM AIR ALOFT WILL INHIBIT THE THE DEVELOPMENT OF THUNDERSTORMS. SOME BREAKDOWN OF THE CAPPING MAY OCCUR TONIGHT AND THERE IS SOME CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA LATE THIS AFTERNOON AND PARTICULARLY TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS SOME POSSIBILITY OF TORNADOES IN NORTHEAST NEBRASKA...ESPECIALLY TO THE WEST OF NORFOLK DURING THE LATE AFTERNOON AND EARLY THIS EVENING. POWERS
The Omaha radar (KOAX), 88 km away, was scanning. The volume nearest the first event began at 16:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254357.